It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Hello Lenin, I enjoy your writing. Unfortunately, most doctors don't seem to interested in natural approaches to health, before resorting to prescribing powerful drugs. Merk Pharmaceuticals, the maker of Zocor, even suggests that a cholesterol lowering diet be given to a patient before prescribing their drug. Too bad that most doctors aren't reading these things. When a doctor doesn't even recognize myopathy as a side effect of a statin, it makes you wonder just what he does know about the drug, since it's THE most warned about side effect, right there on Merk's opening page! Instead of getting patients off the drug immediately, as is recommended by Merk, they tell them to keep taking it and often point to other factors as causes of the muscle pain, even, like I said, turning to surgery! I've been on some message boards and many people said that they had various surgeries, often back surgery, to try to deal with the problem, when getting off the drug and eating right and taking supplements would, no doubt, start them on the road to recovery. Unfortunately, it seems, the longer the myopathy is ignored, the longer the healing process will be.

Hey, my husband likes stuff he shouldn't eat too - don't we all. But, if poor choices are causing you to have to take drugs, wouldn't it be good to focus on the stuff you like that's actually good for you, like fruits, vegetables, etc.? Hey, just stop buying eggs, for instance. It ain't gonna kill you. My sister in law, who's on Zocor, won't stop drinking. That's very typical. She's also on drugs for depression, all the while, drinking alcohol, a powerful depressant! I just don't get it. Someone has said, "Let your food be your drug." Good advice for us all.

I hope that you don't ever experience the muscle wasting, memory or sight loss that statins can cause and, if you do, that you'll recognize it as drug-induced.

Good luck and health eating!
[QUOTE=Bernadette12] I've been on some message boards and many people said that they had various surgeries, often back surgery, to try to deal with the problem, when getting off the drug and eating right and taking supplements would, no doubt, start them on the road to recovery. Unfortunately, it seems, the longer the myopathy is ignored, the longer the healing process will be.

But, if poor choices are causing you to have to take drugs, wouldn't it be good to focus on the stuff you like that's actually good for you, like fruits, vegetables, etc.? [/QUOTE]


Bernadette12,

You're right - people should be very aware of any sudden, unexplained muscle pain or tingling/burning sensations after starting statin therapy. It is the most common side-effect - and can get worse quickly if people ignore or are unaware of the drug-connection, and continue the statins.

As for choices, for many it's not bad choices - it's bad genes.

There are many who have made heroic life-style changes and done everything right and their cholesterol is as high as ever. For some, their liver will make a certain amount of cholesterol regardless of diet or exercise. For these people, a cholesterol lowering drug or supplement is the only thing to get their cholesterol down to acceptable levels - at least until medical science can come up with drugs that down-regulate the genes that are responsible for high cholesterol and plaque formation - they're starting work in this area - but it will take a while before we see anything on the market.

HubbleRules
:cool:
[QUOTE=Bernadette12]Hello Lenin, I enjoy your writing. Unfortunately, most doctors don't seem to interested in natural approaches to health, before resorting to prescribing powerful drugs. Merk Pharmaceuticals, the maker of Zocor, even suggests that a cholesterol lowering diet be given to a patient before prescribing their drug. Too bad that most doctors aren't reading these things. When a doctor doesn't even recognize myopathy as a side effect of a statin, it makes you wonder just what he does know about the drug, since it's THE most warned about side effect, right there on Merk's opening page! Instead of getting patients off the drug immediately, as is recommended by Merk, they tell them to keep taking it and often point to other factors as causes of the muscle pain, even, like I said, turning to surgery! I've been on some message boards and many people said that they had various surgeries, often back surgery, to try to deal with the problem, when getting off the drug and eating right and taking supplements would, no doubt, start them on the road to recovery. Unfortunately, it seems, the longer the myopathy is ignored, the longer the healing process will be.

Hey, my husband likes stuff he shouldn't eat too - don't we all. But, if poor choices are causing you to have to take drugs, wouldn't it be good to focus on the stuff you like that's actually good for you, like fruits, vegetables, etc.? Hey, just stop buying eggs, for instance. It ain't gonna kill you. My sister in law, who's on Zocor, won't stop drinking. That's very typical. She's also on drugs for depression, all the while, drinking alcohol, a powerful depressant! I just don't get it. Someone has said, "Let your food be your drug." Good advice for us all.

I hope that you don't ever experience the muscle wasting, memory or sight loss that statins can cause and, if you do, that you'll recognize it as drug-induced.

Good luck and health eating![/QUOTE]


Bernadette,

I guess I am one of those who will never be convinced that eggs are bad for you. I have heard of children who are ADD or ADHD who have completely gone of their meds like Ritalin just by eating 2 eggs every morning.
I know a couple here in Ohio who run a health food store and have eggs every morning along with 7 kids and she claims none of them are ever sick, not even a cold ! She also does not eat white potatoes (says they are unfit for human consumption) and corn...says it is cow food and also not fit for human consumption.


I know a 70 year old Amish man here who still runs up and down the field with his horses and plows and eats eggs and sausage nearly every day. Doesn't hurt him a bit. For that matter the Amish defy all conventional wisdom about diet. They eat all of the greasy, buttery, rich foods and potatoes and fats and are extremely healthy and strong. The secret? They work hard. Just goes to show you that the human body is actually capable of eating these things if one is active physically. For that matter they need the extra fats in their diets for fuel.
I personally feel that this is why our 70-80 year old parents live to be 70-80+ years old and many of them ate this stuff their whole lives. They worked hard physically to build this country. Today, much of our work is sedentary.


But here's the other point as well...

I am soon to be 50 years old. Why should I spend the next 20-30 years eating like a rabbit and something nabs me in the end anyway? :D :D What good is that?
It's just not logical..nor enjoyable....when a simple pill can remedy the situation.





All times are GMT -7. The time now is 09:01 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!